Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have lack of sexual desire. Taking venlor, dulot, fludac for depression. Any relation?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
I was depressed ,so i went to a psych & was in anti depressant for a year . from sep 2011 to november 2012 . I was prescribed venlor xr 150,dulot 20mg,fludac 20mg,fluoxetine .50mg for first sex months & then venlor xr 150mg & dulot 20mg for another 6months. As everything was good. my doc req to stop those tablets few months back .

my problem is :
the day i started those anti depressants.
I had lack of sexual desire..i dont feel like having sex . i dont have the urge to have sexual urge has been deminished a lot..

The above problems still exists even after stopping those anti psych prescribed diff tabs again and still the same...after that now hes not in couldnt reach him for upcoming 2 months...i dont know what to do ,cause i m getting married very soon...

i want my libido & sexual desire like before..even when i was in depression i never had problem with sex.... pls do help me thank u
Posted Wed, 6 Feb 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 8 hours later

Thanks for your query.

I do understand your concern which is a common shared concern among many of those (particularly youngsters) who take antidepressants for depression. This is because drugs like fludac (fluoxetine) or dulox (duloxetine) belong to the SSRI/SNRI group of drugs that act on your autonomic system that controls your sexual drive-erection and ejaculation.

However, to tell you the fact with careful titration of medicines and substitution with right medication, we usually manage the issue successfully.

It is unlikely that even after stopping medication, the problem persists. Of course, it would require close to 1 month for drugs like fludac to be washed off your body completely.

Kindly get back with the list of new antidepressant medication your psychiatrist has provided so that I can give my comments on the same.
Do not hesitate to clarify any other doubt you have when you pose a follow up query.

Dr Sundar Gnanavel
Above answer was peer-reviewed by
Follow-up: Have lack of sexual desire. Taking venlor, dulot, fludac for depression. Any relation? 5 hours later
I have crossed more than a month without any anti depressants. My doctor stopped it few months back.

Before getting into anti depressant :

1.I used to masterbate regularly or with freqent interval.
2. had sexual urge a lot.good hard erections.
3.had sex with gf 3 times a day whenever we met.
4.whenever i think abotu sex or tihngs related to it ,i get horny or erection.

5.Morning erection was always there.

After getting to anti depressant :

1.i masterbated once a month, cause lack of interest in it.
2.rarely getting erections. sexual urge. not hard erection.
4.sexual desire got decreased.

5. very rare morning erections.

i dont get erection or interest,when i think about some erotic sex related things which gave me erections before.

___the above mentioned things are the difference which i have. now i m getting married and with my fiance i still feel the same effects. pls tell me what to do. Also i asked for sexologist in this website,but got the answer from psychiatrist. if my problem is solved then its fine. thank u . if u need any more info pls do ask me . thank u
Answered by Dr. Sundar Gnanavel 40 minutes later

I understand your concern with the sexual side-effects. I would like to clarify that psychiatrist and urologists are considered experts in sexology as there is no such separate sexology course in our country.

From what I understand, there could be one major reason behind what you report. Persisting residual depressive symptoms rather than side-effects of anti-depressant since you report you are off anti-depressants for more than 1 month.

Depression itself can manifest as poor sexual drive and decreased libido. I would suggest you XXXXXXX your consultant psychiatrist to rule out persisting depression. For your information, there exists non-medication strategies like psychotherapy to cure depression and hence devoid of sexual side-effects. Also, there are medications like PDE 5 inhibitors like sildenafil citrate that can help you, provided you have the desire prior to the act. Do not lose hope. Do clarify any other query that may arise in your mind.

Dr Sundar G
Above answer was peer-reviewed by
Follow-up: Have lack of sexual desire. Taking venlor, dulot, fludac for depression. Any relation? 33 hours later

I m sure. I m not in depression . And can u tell me more details regarding this psychotherapy

does using sildenafil citrate has any harmful side effects?

Is there any natural way to increase the sexual desire like before. ? .

what bout using this wellbrutin (searched in google) ..?

Also pls do tell me exactly what to do now
Answered by Dr. Sundar Gnanavel 8 hours later

If you feel you are no more in depression, I understand the same as no low mood / lack of interest in activities / poor sleep / poor appetite /other symptoms; but you report of lack of sexual desire.

There are natural aphrodisiacs i.e., those that increase sexual desire like honey, chocolate, ginger, ginseng available as 'ginseng drink preparations' that might be helpful for you - by virtue of aminoacids they possess like arginine.

Adequate foreplay before the sexual act will benefit you by increasing the stimulation.

Wellbutrin is bupropion, an antidepressant with no sexual side effects and at times may be mildly beneficial in disorders of sexual arousal.

Sildenafil is a PDE5 enzyme inhibitor that would ensure prolonged erection. It is a popularly used drug but it requires a doctor's prescription. It is to be taken an hour prior to the sexual act. Minor side effects include palpitations, headache, mild transient visual blurring. However, it is contraindicated for cardiac (heart) patients. This drug can be tried if my other suggestions fail.

Hope you find my suggestions useful.

Dr Sundar G
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor